Hi I started methotrexate four weeks ago. I started on 10mg for two weeks, then 15 mg for two weeks and am supposed to go to 20mg this week as a normal dose.
After the first dose I got some discomfort and felt sick. The second week I was also given sulfasalazine and felt terrible. They decided to stop that and then rechallenge the next week. So last week I took the 15mg methotrexate and the sulfasalazine. I was extremely unwell, with severe stomach pain but it was put down to the sulfrazalizine and it was stopped. As I don't have any other symptoms it was decided I was tolerating the methotrexate well.
I took the tablets on the Saturday and it took until the Friday to recover. Last Saturday I took just the 15mg methotrexate. By late evening I was doubled up with stomach cramps and then was sick and got diarrhoea. It is like I've drunk a vat of acid or swallowed glass. I called the hospital to say I was very concerned as I wasn't very unwell and still am. They made a sarcastic comment about me being a regular (ive had to call every week as I've been allergic to everything they've given me so far).
They upped my dose of folic acid from 5mg a week to 5mg a day and told me to carry on taking the methotrexate. I asked if I could swap to injections and they just snorted.
There is no way I can take another dose of this, it's like I've developed a stomach ulcer. My work are furious because I have missed several important meetings. Has anyone else had an experience like this? As there is no way in can stomach another dose of this - quite literally. I am concerned I will be left with no medication at all for my RA. I am also concerned it had done lasting damage as this time I am not improving regarding the stomach and bowel problems....